Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Remedy for chest tightness, squeezing despite taking Flovent for asthma?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I have asthma and take Flovent twice a day and albuterol inhaler for emergencies. I don't know what a bad enough attack is to need to go to the ER. I have had tightness in the middle of my chest as if someone is grasping my throat and squeezing. This has been going on for several days. It makes me feel as if I'm tired of breathing. What do think I should do? My BP is 139/82 which is high for me as it is much higher than normal.
Posted Thu, 6 Mar 2014 in General Health
Answered by Dr. Rakesh Madhyastha 51 minutes later
Brief Answer: Need more info Detailed Answer: Hello Thanks for the query I understand that you are an asthmatic and on right medications to prevent a attack but in order to help you better I need a little more information 1. Does it happen only during the night or even during the day? 2. Does it come down after albuterol? 3. Please type out all the medications you are on currently 4. Are you stressed lately? Are you having reduced sleep? 5. For how long have you been suffering from asthma Please get back to me, I am awaiting your reply Regards
Above answer was peer-reviewed by
Follow-up: Remedy for chest tightness, squeezing despite taking Flovent for asthma? 9 minutes later
It's all day but worse at night. Albuterol hasn't helped. Meds: vytorin, inderal, lamictal, cymbalta, geodon, trazadone, multivitamin. No stress. Difficult to sleep through the night (tightness usually wakes me up). Diagnosed with asthma March 2013.
Answered by Dr. Rakesh Madhyastha 15 minutes later
Brief Answer: Inderal contraindicated Detailed Answer: Hello Thanks for the query Tab Inderal is propranolol and it is contraindicated in asthma patients. I advice you to approach your treating doctor to put you on a safer medication like amlodipine. However since the problem is present through out the day and it is not reducing with albuterol I dont think it is asthma alone, I strongly advice you to get a cardiac evaluation done in the form of EKG and ECHO. Please do not delay this matter Here are my further suggestions to you. 1. Do not engage in exercises or strenuous activities until you approach your doctor 2. Keep yourself warm 3. Avoid cold beverages and food 4. Continue taking all your medications 5. Red flags to approach the ER would be, severe chest pain with sweating, giddiness, and laboured breathing I hope I was of help, if you have any further queries please get back to me Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,   ,   ,  

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor